MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM MAX 3 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM MAX 3 REPERFUSION CATHETER; NRY
Catalog Number 3MAXC-A
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the middle cerebral artery using a penumbra system 3max reperfusion catheter (3maxc).During the procedure, the physician placed a neuron max 6f 088 long sheath (neuron max), a penumbra system jetd reperfusion catheter (jet d), and a 3maxc in the target vessel.The physician then experienced resistance upon removal of the 3maxc.As the physician got to the carotid terminus, upon pulling the 3maxc the distal portion came loose and remained in the patient's body.The physician removed the rest of the 3maxc while the jetd remained in the target location.The physician was able to successfully remove the remaining piece of the 3maxc from the patient's body.The physician felt that the issue was caused by difficult anatomy.The procedure was completed using a new 3maxc, the same neuron max and jet d.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the 3maxc was fractured approximately 148.5 cm from the hub.The fractured distal segment was approximately 16.0 cm and the marker band was present.The total length of the 3maxc with the fractured segment is approximately 164.5 cm.Conclusions: evaluation of the returned 3maxc revealed that the catheter was fractured and stretched.The complaint mentioned that the difficult patient anatomy may have contributed to the resistance experienced during the procedure.If the device is forcefully retracted against resistance, damage such as a fracture and stretching may occur.The neuron max and jetd identified in the complaint was not returned for evaluation.Therefore, the root cause of the reported damage could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM MAX 3 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8808561
Report Number3005168196-2019-01408
Device Sequence Number320319
Product Code NRY
UDI-Device Identifier00814548019932
UDI-Public00814548019932
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2022
Device Catalogue Number3MAXC-A
Device Lot NumberF88817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight45
Date Report Sent to FDA01/01/2005